... OCD) and possibly ADHD (the doctor's think I do, but I don't know if I agree). I dislike medications. I am ok with medication for everyone else but hate it for myself. I am very reactive to medications and so I have tried may different kinds. I have the least amount of side effects with the current combo of Lexapro and Clonazepam that I am taking. I take both of them in low doses. I am at a crossroads where my medication is not effective enough so I want to taper them off since I seem to always have so many side effects and I do not want to go through the process of trying to find a new combo or increase and/or change my current regime. I actually started tapering a week ago and that was all I could last. I was so sad, depressed, cognitively challenged for the week that I went back to my full dose. I just am sure if my complaints are a result of my diagnoses, a side effect of the medication or a side effect of tapering off the medication
When do you know if you are ready to taper of your meds? I have depression and anxiety (GAD, PTSD,?
- 28 Jun 2010 by mrsschaffro
- 27 October 2014
- lexapro, depression, post traumatic stress disorder, anxiety, obsessive compulsive disorder, attention-deficit hyperactivity disorder (adhd), generalized anxiety disorder, clonazepam
Dear mrs S, I wonder if tapering has thrown you into your current situation of sadness, etc. I think you should call your doc about this. I am so sorry that I don't have anything intelligent to say to you! My heart aches for you, I have been depressed and very anxious before and 'tis truly a horrible place to be stuck in.
Wishing you the best!! sweetlemon
I have been reading and reading about lexapro and it's side effects and especially withdrawal symptoms. I found out I was pregnant and weaned according to my psychiatrist's directions -- turns out i was weaned way too quickly (from 20 to 0 in 5 days), but i guess it's lose/lose since i'm pregnant. I am experiencing horrific symptoms, and my husband and i can't figure out how i'm going to take care of my children when he goes back to work. i can barely function. i'm having trouble typing this, and i'm usually very good with words. PLEASE read the post initiated by auntybiotic about weaning her daughter off lexapro. it is by far the most helpful info you will find. there are almost 9,000 posts, but if you skim thru it it's worth it. also, look for posts on lexapro by an erinkj. oh, and search for "Lexapro - Withdrawal symptoms?" --another good thread.
it is scary how many people have been given misinformation about "no weaning side effects" and "safe while pregnant" by their doctors regarding lexapro. it is also scary that i consulted with TWO different physicians about weaning and NEITHER know anything about the symptoms i'm having or how long they can last (months in worst-case scenarios according to many posts).
AND EVERYONE, PLEASE REPORT YOUR NEGATIVE SYMPTOMS TO THE FDA! NOT ENOUGH PEOPLE REPORT THEIR SYMPTOMS AND SIDE EFFECTS, AND PEOPLE WHO TRUST THEIR DOCTORS (LIKE ME) END UP ON THE WRONG SIDE OF UNINFORMED!!! Visit www.fda.gov/medwatch or call 1-800-FDA-1088 (it says this right on the lexapro site -- what it doesn't say is ANYTHING about withdrawal symptoms... no mention whatsoever of what happens when it's time to STOP taking lexapro.)
The side effects for not taking your meds are only short- lived. They can last for a week or two... They are not fun... And can include... vomiting, dizziness, nausea, diarrhea, brain zaps, sleepiness, depression etc. if you feel better now... stay on your meds and ask your doctor to help you with the tapering off. After being off them awhile, you will know if you need them or not. If this doesn't work you may need a larger dose. None of us like taking meds.? But if they work? Why not? My mother is 73 years old and the last time she saw a doctor was when she had my sis, 41 yrs ago. She is afraid of what the doctor may find and hates taking meds. So my philosipy is since your going to the doc. Something must be bothering you enough to go... so just trust them enough to medicate you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Mar 2017 • 9 answers
Updated 22 Jan 2016 • 1 answer
Updated 2 Aug 2016 • 2 answers
Updated 6 Feb 2017 • 1 answer
Updated 13 Feb 2019 • 1 answer